Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Hair Loss Mean I Have AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Body Fat is needed for the body to function. It plays an important role inkeeping the skin and hair healthy, protecting body organs, and maintaining bodytemperature. Fat is also stored energy. There are different types of fat found in the body. Visceral fat is...
Ask the Experts

Hair Loss - feedback

This is not a question, but more a comment about my experience w/ HIV and hair loss. My girlfriend, + for 16 yrs, started losing her hair about a year ago. She is taking Norvir, Viread, Reyataz, and Epivir. I searched everywhere for info, including...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks for that interesting feedback suggesting a connection between iron deficiency and hair loss. KH... Read more »

Hair loss with AIDS

do aids patients always have hair loss? or is it just side effect of some of the opportunistic diseases and/or treatments?...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
The vast majority of AIDS patients do not have hair loss. However, any severe illness can cause hair loss. Hair loss can indeed occur during opportunistic infections and/or from treatments. Fortunately most of these episodes of hair loss are... Read more »

Hair Loss

Hi, I have been taking Atripla since the beginning of April, 2008. I have noticed that I have been losing my hair in strands. Is this common in Aids patients? There is a pattern of male baldness in my family but i had a full head of hair, even...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some excess hair loss can be seen with AIDS as well as some modest contribution by some HIV drugs (the FTC in Atripla occasionally seems to result in increased hair loss). For many patients other considerations (such as genetics) are a more... Read more »

hair loss & fatigue

i was recently diagnose with hiv on 2/18/05. when i was first diagnosed my doctor let me decide when i wanted to start hiv meds. i started asap . my doc put me on sustiva 600 & epzicom .my question is that since i started i have very bad side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you are still having bothersome side effects from your HIV medications then a discussion about a switch (such as from Sustiva to a protease inhibitor) is reasonable. Hair loss is common in the general population so linking it to a particular HIV... Read more »
Connect With Others

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Hair loss

Posted by Anonymous, 3 Replies
Has anyone experienced profound hair loss while one medication?It's just one more of the horrific physical side effects I am going through.

Read more »